Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 60, NWS Des Moines, IA

May 12, 2011Carroll County, Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 12, 2011, 8:21 PM CDT for Carroll County, Greene County, Iowa. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 8:21 PM CDT (01:21 UTC)
Expired
May 12, 2011, 9:00 PM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Carroll County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 8:26 PM CDTHAIL 0.884 S Ralston, IATRAINED SPOTTER REPORTS PROLONGED PEA SIZED HAIL WITH A BRIEF SPELL OF NICKEL SIZED HAIL.
May 12, 8:35 PM CDTHAIL 1Scranton, IACASEYS CARRY OUT PIZZA REPORTED QUARTER SIZE HAIL ON WEST SIDE OF SCRANTON...TIME ESTIMATED FROM RADAR
May 12, 8:44 PM CDTHAIL 0.884 S Ralston, IATRAINED SPOTTER REPORTED NICKEL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 6:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS53 KDMX 130121
SVRDMX
IAC027-073-130200-
/O.NEW.KDMX.SV.W.0060.110513T0121Z-110513T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  WESTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 900 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTHEAST OF GLIDDEN...OR 12 MILES
  SOUTHEAST OF CARROLL...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...SCRANTON...RALSTON...LANESBORO AND CHURDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4221 9471 4221 9443 4190 9457 4193 9475
TIME...MOT...LOC 0121Z 196DEG 11KT 4200 9466
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
3 follow-up statements
984 
WWUS53 KDMX 130144
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT THU MAY 12 2011

IAC027-073-130200-
/O.CON.KDMX.SV.W.0060.000000T0000Z-110513T0200Z/
GREENE IA-CARROLL IA-
844 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CARROLL AND NORTHWESTERN GREENE COUNTIES UNTIL 900 PM CDT...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 9 MILES WEST OF JEFFERSON...OR 16 MILES EAST OF
CARROLL...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHURDAN AND LANESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4221 9471 4221 9443 4198 9454 4206 9472
TIME...MOT...LOC 0144Z 182DEG 14KT 4205 9455
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
734 
WWUS53 KDMX 130151
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT THU MAY 12 2011

IAC027-073-130200-
/O.CON.KDMX.SV.W.0060.000000T0000Z-110513T0200Z/
GREENE IA-CARROLL IA-
851 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CARROLL AND NORTHWESTERN GREENE COUNTIES UNTIL 900 PM CDT...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 9 MILES EAST OF GLIDDEN...OR 16 MILES EAST OF
CARROLL...MOVING NORTH AT 15 MPH.

IN ADDITION...AT 835 PM CDT...QUARTER HAIL WAS REPORTED WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
  CHURDAN AND LANESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4221 9471 4221 9443 4198 9454 4206 9471
TIME...MOT...LOC 0151Z 182DEG 14KT 4208 9455
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
399 
WWUS53 KDMX 130159
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT THU MAY 12 2011

IAC027-073-130208-
/O.EXP.KDMX.SV.W.0060.000000T0000Z-110513T0200Z/
GREENE IA-CARROLL IA-
859 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL AND
NORTHWESTERN GREENE COUNTIES WILL EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY MORNING.

LAT...LON 4221 9471 4221 9443 4198 9454 4206 9471
TIME...MOT...LOC 0158Z 182DEG 14KT 4211 9455

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:50 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 12, 6:50 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT THU MAY 12 2011

.SHORT TERM /TONIGHT/...
COMPLICATED CONVECTIVE SCENARIO IS THE PRIMARY FORECAST FOCUS FOR
TONIGHT. CURRENTLY A DEEP STACKED CYCLONE IS DRIFTING SLOWLY ALONG
OR NEAR THE NEBRASKA/KANSAS BORDER...WITH SEVERAL SHORTWAVES ALOFT
AND NEAR SURFACE BOUNDARIES WHEELING AROUND THE SYSTEM AND ACROSS
OUR AREA FROM THE SOUTHWEST. AT THE SURFACE...ONE BOUNDARY HAS BEEN
STATIONARY ALL DAY AND SHARPENED ITS WIND AND TEMPERATURE GRADIENTS
AS IT STRETCHES ROUGHLY FROM SAC CITY TO CHARLES CITY. TO THE
NORTHWEST OF THIS BOUNDARY WINDS ARE BREEZY FROM THE NORTHWEST WITH
LOW STRATUS CLOUDS...AND TO THE SOUTHEAST WINDS ARE ROUGHLY SOUTH TO
SOUTHWEST AND LIGHTER WITH PERSISTENT CUMULUS DEVELOPMENT.

INITIALLY THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
AFOREMENTIONED STATIONARY SURFACE BOUNDARY...WHERE DIURNAL HEATING
HAS CREATED A LARGE POOL OF HIGH LOW LEVEL INSTABILITY AND
CONVERGENCE CONDUCIVE TO A LANDSPOUT EVENT...AND OUR AWARENESS FOR
NON SUPERCELLULAR TORNADOES IS HEIGHTENED IN THAT AREA UNTIL SUNSET.
OTHERWISE...A SHORTWAVE AND SECOND SURFACE BOUNDARY APPROACHING FROM
SOUTHEASTERN NEBRASKA/NORTHEASTERN KANSAS WILL SPREAD THUNDERSTORMS
ACROSS THE CWA SOUTH OF THE NORTHERN STATIONARY BOUNDARY
TONIGHT...WITH SHOWERS POSSIBLE BEHIND THE NORTHERN BOUNDARY WHICH
WILL EVENTUALLY SWEEP SOUTHEASTWARD ACROSS THE AREA. HAVE GONE WITH
3-6 HOUR POP/WX GRIDS TO ACCOUNT FOR THESE CHANGES IN CONVECTIVE
EVOLUTION...OTHERWISE FEW CHANGES WERE MADE TO OTHER FORECAST FIELDS.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ANOTHER WAVE OF COLD ADVECTION BE DROPPING THROUGH IOWA ON FRIDAY
WHILE THE STATE IS SANDWICHED BETWEEN AN UPPER LOW OVER MISSOURI
AND ANOTHER OVER NORTHERN MINNESOTA. CHANCES FOR SHOWERS AND ISOLD
THUNDERSTORMS WILL GRADUALLY END FROM NW TO SOUTHEAST DURING THE DAY
WITH TEMPERATURES STEADY TO EVEN FALLING. THE TWO SYSTEMS WILL
ROTATE ON SATURDAY WITH THE SOUTHERN SYSTEM DROPPING INTO THE LOWER
OHIO VALLEY WHILE THE NORTHERN SYSTEM DEEPENS AS IT DROPS INTO THE
MID MISSOURI VALLEY. SATURDAY HAS THE POTENTIAL TO BE QUITE COOL
WITH STRATUS LINGER MUCH OF THE DAY. HIGHS IN THE 40S MAY OCCUR
HOWEVER TRENDED SLIGHTLY WARMER IN THE LOW TO MID 50S. SHOWERS
SHOULD BE ROTATING SOUTHEAST FROM NORTHEAST IOWA DURING THE DAY.
SHOWERS SHOULD BE PREVALENT SATURDAY NIGHT THEN ENDING FROM NORTH TO
SOUTH ON SUNDAY. CLEARING CONDITIONS ARE EXPECTED MONDAY WITH
CYCLONIC FLOW PERSISTING OVER IOWA THROUGH MUCH OF THE EXTENDED WITH
COOL AND DRY CONDITIONS IN PLACE. HIGH TEMPERATURES SHOULD BE MAINLY
IN THE 60S WITH MID MAY SUN HELPING WARM THE DRY AIR THOUGH READINGS
WILL COOL DOWN AT NIGHT.

&&

.AVIATION...13/00Z
CONVECTIVE TRENDS AND STRATUS APPROACHING FROM THE NORTH ARE THE
PRIMARY CONCERNS THIS PERIOD.  EXPECT SHOWERS AND THUNDERSTORMS TO
LINGER ALONG HIGHWAYS 20 AND 30 EARLY THIS EVENING...FOLLOWED BY
ADDITIONAL DEVELOPMENT INTO CENTRAL IA LATER.  THIS WILL BE
COINCIDENT WITH MVFR/IFR CIGS DROPPING SWD INTO IA.  STRATUS HAS
ALREADY REACHED KMCW AND SHOULD CONTINUE SLOW SWD MOVEMENT REACHING
OTHER SITES OVERNIGHT...KOTM TOWARD 10Z.  OUTSIDE OF HIGHER
CONFIDENCE AT KMCW...ONLY HAVE MVFR CONDITIONS GOING RATHER THAN
IFR.  MVFR CIGS ARE EXPECTED TO PERSIST THROUGH ENTIRE PERIOD...BUT
RISING THROUGH THE CATEGORY FRI.  THERE IS SOME POTENTIAL FOR
ADDITIONAL SHOWER DEVELOPMENT FRI...BUT CONFIDENCE IN TIMING AND
LOCATION IS NOT GREAT ENOUGH TO INCLUDE AS OF YET.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...SMALL
Hazardous weather outlook, May 12, 2:21 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
221 PM CDT THU MAY 12 2011

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-131100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
221 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING
AND TONIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ025-026-033>037-044>048-057>060-070>073-081>083-092>094-131100-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
221 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND PERSIST INTO EARLY TONIGHT. SOME STORMS COULD BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
ALL POSSIBLE. THERE IS ALSO A CHANCE OF LOCALLY HEAVY
RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

IAZ004>007-015>017-023-024-131100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
221 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS
AFTERNOON INTO EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LEE

In the hours before

Special weather statement, May 12, 6:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT THU MAY 12 2011

IAZ035-036-047-130015-
BOONE-HAMILTON-WEBSTER-
653 PM CDT THU MAY 12 2011

...STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL BOONE COUNTY...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  DAYTON...             STRATFORD...          LEHIGH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEITLICH
Local storm report, May 12, 7:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
727 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 NNW SCHALLER          42.55N 95.34W
05/12/2011  E1.00 INCH       SAC                IA   PUBLIC

            PEA TO QUARTER SIZED HAIL COVERING THE GROUND

&&

PODRAZIK
Special weather statement, May 12, 7:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
727 PM CDT THU MAY 12 2011

IAZ023-034-130100-
CALHOUN-POCAHONTAS-
727 PM CDT THU MAY 12 2011

...STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CALHOUN COUNTY...MOVING NORTH AT 15
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  JOLLEY...             MANSON...             POMEROY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEITLICH
Local storm report, May 12, 7:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
759 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             NE EARLY                42.46N 95.15W
05/12/2011  E1.00 INCH       SAC                IA   TRAINED SPOTTER

            MOSTLY DIMES AND NICKELS...WITH A FEW QUARTER SIZE
            HAILSTONES....

&&

JB
Special weather statement, May 12, 8:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT THU MAY 12 2011

IAZ023-033>036-044>046-057-058-130415-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
AUDUBON...GUTHRIE CENTER
805 PM CDT THU MAY 12 2011

...SCATTERED THUNDERSTORMS WITH SMALL HAIL POSSIBLE...

A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST CENTRAL
IOWA THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DIME
TO NICKEL SIZE HAIL...AND DANGEROUS LIGHTNING.

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:08 PM CDTSevere Thunderstorm WarningDMXSac37 min
May 12, 8:01 PM CDTSevere Thunderstorm WarningDMXCrawford44 min
May 12, 8:39 PM CDTSevere Thunderstorm WarningDMXCalhoun51 min
May 12, 9:06 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene39 min
May 12, 10:12 PM CDTSevere Thunderstorm WarningDMXWright48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.